Skip to Content

Symptom Checker

Step 4: Read and complete the decision guide to learn more about your symptoms.

Insomnia

Insomnia can also be a symptom of withdrawal from certain medicines. This occurs when the medicine is discontinued, if your brain has adapted to a sedating or hormonal medicine. Please review the following list of medicines that can cause your brain to adjust its chemistry, resulting in insomnia for a period of time after the medicine is stopped:

  • anxiety medicines

  • antidepressant medicines

  • narcotics

  • estrogen.

Have you recently discontinued any medications from the categories above?

Yes, a medicine change may be the cause of my insomnia.

No, I have not recently stopped any of these medicines.

Disclaimer: This content should not be considered complete and should not be used in place of a call or visit to a health professional. Use of this content is subject to specific Terms of Use & Medical Disclaimers.

Hide